Alert archive / Georgia / Flash Flood Watches in 2018

Flash Flood Watch 4, NWS Tallahassee, FL

November 11, 20186 counties in Florida; 11 counties in Georgia; 5 counties in Alabama

NWS Tallahassee, FL issued this flash flood watch at Nov 11, 2018, 2:57 PM CST for 6 counties in Florida; 11 counties in Georgia; 5 counties in Alabama. It took effect at Nov 12, 2018, 6:00 AM CST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2018, 2:57 PM CST (20:57 UTC)
In effect from
Nov 12, 2018, 6:00 AM CST
Expired
Nov 13, 2018, 12:53 PM CST
In force
31 hr
Issued by
NWS Tallahassee, FL
Flood severity
None
All 22 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Calhoun County, GA, Clay County, GA, Dougherty County, GA, Early County, GA, Lee County, GA, Miller County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA

The radar

The Ft Rucker radar (KEOX), 42 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1069 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

215 
WGUS62 KTAE 112057
FFATAE

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Tallahassee FL
357 PM EST Sun Nov 11 2018

...HEAVY RAIN MAY LEAD TO FLASH FLOODING ACROSS PORTIONS OF THE
TRI-STATE AREA FROM MONDAY MORNING THROUGH TUESDAY EVENING...

ALZ065>069-FLZ007>013-108-112-GAZ120>126-142>144-155-121200-
/O.NEW.KTAE.FF.A.0004.181112T1200Z-181114T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton-
Holmes-Washington-Jackson-Inland Bay-Calhoun-South Walton-
Coastal Bay-Quitman-Clay-Randolph-Terrell-Dougherty-Lee-Early-
Miller-Baker-Seminole-
Including the cities of Battens Crossroads, Enterprise, 
Enterprise Municipal A/P, Keyton, Asbury, Beamon, 
Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, 
Fort Rucker, Mabson, Ozark, Blackwood, Headland, 
Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, 
Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, 
Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, 
Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, 
Cluster Springs, De Funiak Spring Airport, De Funiak Springs, 
Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, 
New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, 
Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, 
Orange Hill, Five Points, Marianna, Simsville, 
Richter Crossroads, Browntown, Graceville, Malone, Sneads, 
Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, 
Clarksville, Durham, Frink, Marysville, Scotts Ferry, Sandestin, 
Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Portland, 
Port Washington, Panama City, Callaway, Cairo, Lynn Haven, 
Southport, Vicksburg, Magnolia Beach, Crossroads, Georgetown, 
Hatcher, Wire Bridge, Union, Bagby State Park, Days Crossroads, 
Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, 
Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, 
Shivers Mill, Springvale, Springvale Station, Arlington, 
Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, 
Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, 
Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, 
Pretoria, Southwest Ga Regional A/P, Turner City, Walker, 
Forrester, Leesburg, Palmyra, Douglasville, Blakely, Centerville,
Cuba, Early Co A/P, Mayhaw, Babcock, Bellview, Boykin, Colquitt, 
Cooktown, Elmodel Wma, Hawkinstown, Hoggard Mill, Newton, 
Red Store Crossroads, Iveys Mill, Milford, Davis Park, 
Donaldsonville A/P, Donalsonville, Little Hope, Riverturn, 
Fairchild, and Seminole State Park
357 PM EST Sun Nov 11 2018 /257 PM CST Sun Nov 11 2018/

...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY EVENING...

The National Weather Service in Tallahassee has issued a

* Flash Flood Watch for portions of southeast Alabama, Florida,
  and southwest Georgia, including the following areas, in
  southeast Alabama, Coffee, Dale, Geneva, Henry, and Houston. In
  Florida, Calhoun, Walton, Bay, Holmes, Jackson, and 
  Washington. In southwest Georgia, Baker, Calhoun, Clay, 
  Dougherty, Early, Lee, Miller, Quitman, Randolph, Seminole, and 
  Terrell. 

* From Monday morning through Tuesday evening

* Rainfall totals of 3 to 6 inches with isolated totals up to 9
  inches may lead to flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
3 follow-up statements
830 
WGUS62 KTAE 120807
FFATAE

Flood Watch
National Weather Service Tallahassee FL
307 AM EST Mon Nov 12 2018

...HEAVY RAIN MAY LEAD TO FLASH FLOODING ACROSS PORTIONS OF THE
TRI-STATE AREA TODAY THROUGH TUESDAY EVENING...

ALZ065>069-FLZ007>013-108-112-GAZ120>126-142>144-155-122100-
/O.CON.KTAE.FF.A.0004.181112T1200Z-181114T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton-
Holmes-Washington-Jackson-Inland Bay-Calhoun-South Walton-
Coastal Bay-Quitman-Clay-Randolph-Terrell-Dougherty-Lee-Early-
Miller-Baker-Seminole-
Including the cities of Battens Crossroads, Enterprise, 
Enterprise Municipal A/P, Keyton, Asbury, Beamon, 
Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, 
Fort Rucker, Mabson, Ozark, Blackwood, Headland, 
Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, 
Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, 
Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, 
Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, 
Cluster Springs, De Funiak Spring Airport, De Funiak Springs, 
Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, 
New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, 
Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, 
Orange Hill, Five Points, Marianna, Simsville, 
Richter Crossroads, Browntown, Graceville, Malone, Sneads, 
Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, 
Clarksville, Durham, Frink, Marysville, Scotts Ferry, Sandestin, 
Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Portland, 
Port Washington, Panama City, Callaway, Cairo, Lynn Haven, 
Southport, Vicksburg, Magnolia Beach, Crossroads, Georgetown, 
Hatcher, Wire Bridge, Union, Bagby State Park, Days Crossroads, 
Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, 
Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, 
Shivers Mill, Springvale, Springvale Station, Arlington, 
Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, 
Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, 
Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, 
Pretoria, Southwest Ga Regional A/P, Turner City, Walker, 
Forrester, Leesburg, Palmyra, Douglasville, Blakely, Centerville,
Cuba, Early Co A/P, Mayhaw, Babcock, Bellview, Boykin, Colquitt, 
Cooktown, Elmodel Wma, Hawkinstown, Hoggard Mill, Newton, 
Red Store Crossroads, Iveys Mill, Milford, Davis Park, 
Donaldsonville A/P, Donalsonville, Little Hope, Riverturn, 
Fairchild, and Seminole State Park
307 AM EST Mon Nov 12 2018 /207 AM CST Mon Nov 12 2018/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/
TODAY THROUGH TUESDAY EVENING...

The Flash Flood Watch continues for

* Portions of southeast Alabama, Florida, and southwest Georgia, 
  including the following areas, in southeast Alabama, Coffee, 
  Dale, Geneva, Henry, and Houston. In Florida, Calhoun, Central 
  Walton, Coastal Bay, Holmes, Inland Bay, Jackson, North 
  Walton, South Walton, and Washington. In southwest Georgia, 
  Baker, Calhoun, Clay, Dougherty, Early, Lee, Miller, Quitman, 
  Randolph, Seminole, and Terrell. 

* From 7 AM EST /6 AM CST/ this morning through Tuesday evening.
  If the current forecast remains on track, there is a possibility
  this watch may need to be extended in time and in area.

* Rainfall totals of 4 to 6 inches with isolated higher amounts
  which may lead to flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
861 
WGUS62 KTAE 122100
FFATAE

Flood Watch
National Weather Service Tallahassee FL
400 PM EST Mon Nov 12 2018

...HEAVY RAIN MAY LEAD TO FLASH FLOODING ACROSS PORTIONS OF THE
TRI-STATE AREA THROUGH TUESDAY EVENING...

ALZ065>069-FLZ007>013-108-112-GAZ120>126-142>144-155-131200-
/O.CON.KTAE.FF.A.0004.000000T0000Z-181114T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton-
Holmes-Washington-Jackson-Inland Bay-Calhoun-South Walton-
Coastal Bay-Quitman-Clay-Randolph-Terrell-Dougherty-Lee-Early-
Miller-Baker-Seminole-
Including the cities of Battens Crossroads, Enterprise, 
Enterprise Municipal A/P, Keyton, Asbury, Beamon, 
Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, 
Fort Rucker, Mabson, Ozark, Blackwood, Headland, 
Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, 
Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, 
Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, 
Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, 
Cluster Springs, De Funiak Spring Airport, De Funiak Springs, 
Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, 
New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, 
Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, 
Orange Hill, Five Points, Marianna, Simsville, 
Richter Crossroads, Browntown, Graceville, Malone, Sneads, 
Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, 
Clarksville, Durham, Frink, Marysville, Scotts Ferry, Sandestin, 
Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Portland, 
Port Washington, Panama City, Callaway, Cairo, Lynn Haven, 
Southport, Vicksburg, Magnolia Beach, Crossroads, Georgetown, 
Hatcher, Wire Bridge, Union, Bagby State Park, Days Crossroads, 
Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, 
Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, 
Shivers Mill, Springvale, Springvale Station, Arlington, 
Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, 
Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, 
Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, 
Pretoria, Southwest Ga Regional A/P, Turner City, Walker, 
Forrester, Leesburg, Palmyra, Douglasville, Blakely, Centerville,
Cuba, Early Co A/P, Mayhaw, Babcock, Bellview, Boykin, Colquitt, 
Cooktown, Elmodel Wma, Hawkinstown, Hoggard Mill, Newton, 
Red Store Crossroads, Iveys Mill, Milford, Davis Park, 
Donaldsonville A/P, Donalsonville, Little Hope, Riverturn, 
Fairchild, and Seminole State Park
400 PM EST Mon Nov 12 2018 /300 PM CST Mon Nov 12 2018/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

The Flash Flood Watch continues for

* Portions of southeast Alabama, Florida, and southwest Georgia, 
  including the following areas, in southeast Alabama, Coffee, 
  Dale, Geneva, Henry, and Houston. In Florida, Calhoun, Central 
  Walton, Coastal Bay, Holmes, Inland Bay, Jackson, North 
  Walton, South Walton, and Washington. In southwest Georgia, 
  Baker, Calhoun, Clay, Dougherty, Early, Lee, Miller, Quitman, 
  Randolph, Seminole, and Terrell. 

* Through Tuesday evening

* Rainfall totals of 4 to 6 inches with isolated higher amounts 
  which may lead to flash flooding. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
831 
WGUS62 KTAE 131853
FFATAE

Flood Watch
National Weather Service Tallahassee FL
153 PM EST Tue Nov 13 2018


ALZ065>069-FLZ007>013-108-112-GAZ120>126-142>144-155-132000-
/O.CAN.KTAE.FF.A.0004.000000T0000Z-181114T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton-
Holmes-Washington-Jackson-Inland Bay-Calhoun-South Walton-
Coastal Bay-Quitman-Clay-Randolph-Terrell-Dougherty-Lee-Early-
Miller-Baker-Seminole-
Including the cities of Battens Crossroads, Enterprise, 
Enterprise Municipal A/P, Keyton, Asbury, Beamon, 
Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, 
Fort Rucker, Mabson, Ozark, Blackwood, Headland, 
Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, 
Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, 
Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, 
Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, 
Cluster Springs, De Funiak Spring Airport, De Funiak Springs, 
Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, 
New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, 
Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, 
Orange Hill, Five Points, Marianna, Simsville, 
Richter Crossroads, Browntown, Graceville, Malone, Sneads, 
Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, 
Clarksville, Durham, Frink, Marysville, Scotts Ferry, Sandestin, 
Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Portland, 
Port Washington, Panama City, Callaway, Cairo, Lynn Haven, 
Southport, Vicksburg, Magnolia Beach, Crossroads, Georgetown, 
Hatcher, Wire Bridge, Union, Bagby State Park, Days Crossroads, 
Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, 
Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, 
Shivers Mill, Springvale, Springvale Station, Arlington, 
Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, 
Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, 
Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, 
Pretoria, Southwest Ga Regional A/P, Turner City, Walker, 
Forrester, Leesburg, Palmyra, Douglasville, Blakely, Centerville,
Cuba, Early Co A/P, Mayhaw, Babcock, Bellview, Boykin, Colquitt, 
Cooktown, Elmodel Wma, Hawkinstown, Hoggard Mill, Newton, 
Red Store Crossroads, Iveys Mill, Milford, Davis Park, 
Donaldsonville A/P, Donalsonville, Little Hope, Riverturn, 
Fairchild, and Seminole State Park
153 PM EST Tue Nov 13 2018 /1253 PM CST Tue Nov 13 2018/

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of southeast Alabama, Florida,
and southwest Georgia has been cancelled. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood watch went out at Nov 11, 11:40 AM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Nov 11, 11:40 AM CST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1240 PM EST Sun Nov 11 2018

.AVIATION...
[Through 18Z Monday]

VFR conditions will prevail initially with IFR to MVFR cigs by
morning across the TAF sites. In addition, rain will move into the
TAF sites early morning but thunderstorms should hold off until
the afternoon.

&&

.PREV DISCUSSION [1023 AM EST]...

.NEAR TERM [Through Today]...

Surface high pressure centered over the Ohio Valley early this
morning will slide east becoming centered near the Delmarva
Peninsula by this evening. Winds will be lighter today as they
veer from northeast to east. West to southwest flow aloft will
bring increasing moisture and cloudiness in the mid to upper
levels ahead of a developing low pressure system over the western
Gulf. However, rain should hold off until tonight. Highs will
range from the lower 60s north to the upper 60s to lower 70s south.

.SHORT TERM [Tonight Through Tuesday Night]...

The deepening long wave upper trough will dig into the desert
southwest tonight with short waves riding SW to NE ahead of it. A
surface low starts to develop along the coast of TX/LA in response
to the waves. Surface winds will be more easterly as the surface
high flattens and moves off the east coast. South-southwesterly
winds aloft however will usher in plenty of moisture tonight and
will help the strong isentropic lift ahead of the developing
surface low. This will usher in rain from west to east after
sunset tonight with widespread rainfall expected at least in
western areas by Monday morning.

The trough Monday morning doesn't make much progress east but
continuation of messy upper waves will eventually develop a mid
level low over the southeast. The previously mentioned surface low
near the TX coast will develop a warm front out east of it which
will move north across the panhandle late Monday. Eventually, the
mid level wave will develop a cold front with multiple surface
lows riding along it. This, combined with PW values near 2 inches
and flow parallel to the front will allow training of showers
continually from late tonight through Tuesday, maybe even into
Tuesday night. This will lead to basin average rainfall amounts of
3- 4 inches in SE AL and 2-3 inches generally west of
Tallahassee. There will be a very tight gradient in rainfall
amounts with parts of the Big Bend potentially only getting less
than half an inch. So there is still some uncertainty on exactly
where the heaviest rain fall especially with the timing
uncertainties still present in the models (the NAM is a day or
more slower than everyone else). Locally higher amounts are
definitely possible.

Although parts of the region are under a marginal risk from SPC,
the overall threat from thunderstorms is still uncertain. Both the
NAM and GFS are showing the area substantially capped through at
least 21z Monday when there is a brief window after that where
instability increases (behind the warm front most likely). The low
level jet dynamics (we miss the upper jet) may be strong enough
to break this cap a little earlier, especially given the high
shear values. We stabilize again Monday night but Tuesday also
looks interesting in terms of thunderstorm severity. Although
shear is weaker, the NAM is showing a significantly more unstable
environment with more favorable CAPE and hodograph profiles. This
is because of a much more slower progression of the cold front.
The GFS caps us pretty quickly Tuesday as the drier and cooler air
moves in. With the NAM being such an outlier, I don't think it
will get that unstable. So this will have to continue to be
monitored.

Highs on Monday will range from mid 60s north to lower 80s in
Dixie County with highs Tuesday cooler and impacted by the front.
Areas in SE AL may only reach the mid 50s while the far southeast
will see the mid 70s. Lows Mon night will be warm, mid 50s to mid
60s and with the slower progression of the trough, Tuesday night
lows are considerably warmer than previous forecasts. We were
forecasting near 30 inland and now its up to mid to upper 30s
inland to around 50 along the coast. This is due to the slower
upper trough and the cold air not being able to penetrate this far
south.

.LONG TERM [Wednesday Through Sunday]...

Looks like the main front should be mostly through by Wednesday with
winds turning northerly across the region. However, the main upper
low actually deepens and cuts off over Texas instead of moving east
as originally forecast. This would essentially develop another wave
of surface lows and upper shortwaves ahead of it along the trough.
This would keep additional rainfall through much of the region
Wednesday into Wednesday night. The GFS eventually lifts it north
and keeps the area dry by Thursday but the ECMWF is about 12
hours slower than that. The trend has been to a wetter solution so
will keep scattered showers in Wed through Thurs.

Dry weather will return for Friday through Sunday with the drier
northwest flow. As mentioned above, temps have come in warmer this
round with Wed night lows only dropping to the upper 30s to upper
40s. Even behind the front, highs Wed will be in the lower to
upper 50s. From there, we see a warming trend with highs Thu
warming a few degrees and finally back into the 60s by Saturday.
Lows remain generally in the 40s after Thu night.

.MARINE...

Winds and seas are below Small Craft Advisory criteria now but
with winds around 15 knots, small craft operators should still
exercise caution today and through the week. An unstable weather
pattern this week will keep widespread showers and a few storms
over the waters and winds consistently at 15 to 20 knots. 2 to 4
foot seas will rise into Tuesday where 3 to 5 feet seas and
occasional seas up to 6 to 8 feet will be possible through
Wednesday. Another Small Craft Advisory will likely be needed
early this week. Winds remain elevated Wednesday night and
Thursday.

.FIRE WEATHER...

Aside from low afternoon dispersions today, hazardous fire weather
conditions are not expected at least for the next several days as
wetting rains move into the region.

.HYDROLOGY...

As mentioned in the short term section, widespread showers and a
few thunderstorms are expected by late tonight and continue at
least through Tuesday. There is the potential now that additional
rainfall will move into the area Wednesday into Thursday. The
exact timing and location of the heaviest rainfall is uncertain
and there will be a very tight west to east gradient on the
heaviest rain. Forecast rainfall amounts continue to increase with
SE AL and parts of the central FL panhandle forecast to receive
3-4" inches, on average, which means locally higher amounts are
likely. From there, the central areas may see 1-2 inches with
parts of the Big Bend seeing less than half an inch. River models
show the rivers to Tallahassee's west rising to action stage and
some into minor flood stage. This is with the current forecast so
any additional rainfall will force those rivers higher. Given that
we have had instances of flash flooding in those areas this past
week, pockets of flash flooding are possible, especially in the
hurricane recovery areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   58  75  66  69  46 /  20  60  80  80  30
Panama City   60  75  63  65  44 /  50  90  90  80  30
Dothan        53  66  55  57  40 /  50 100 100  80  20
Albany        52  66  59  63  42 /  50  80  90  80  30
Valdosta      56  73  65  71  47 /  20  50  60  80  30
Cross City    62  81  67  76  52 /  10  40  50  60  30
Apalachicola  63  76  67  71  48 /  40  60  80  80  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Barry
SHORT TERM...LN
LONG TERM...LN
AVIATION...Fieux
MARINE...LN
FIRE WEATHER...Barry
HYDROLOGY...LN

Nearby

Flash Flood Watches in Georgia, 2018Flash Flood Watches in Florida, 2018Flash Flood Watches in Alabama, 2018Every flash flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.